What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 25, 6:13 PM EST, 42 minutes earlier. Its key messages:
- Heat and humidity returns for today and Wednesday.
- Next best chance of rain will be Wednesday into Wednesday evening.
- Hotter weather is expected to make a comeback by Friday and especially Saturday, with afternoon highs in the low to mid 90s and heat index values peaking around or in excess of 100 degrees.
Area forecast discussion, Jun 25, 6:13 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
713 PM EDT Tue Jun 25 2024
.KEY MESSAGES...
- Heat and humidity returns for today and Wednesday.
- Next best chance of rain will be Wednesday into Wednesday
evening.
- Hotter weather is expected to make a comeback by Friday and
especially Saturday, with afternoon highs in the low to mid 90s
and heat index values peaking around or in excess of 100
degrees.
&&
.UPDATE...
Issued at 710 PM EDT TUE JUN 25 2024
Did a quick refresh on the grids to reflect current radar trends
including increasing PoP across the western tier of counties along
the the LMK border. Also, touched up text and radio products to
reflect the changes. The grids have been saved and sent.
&&
.SHORT TERM...(This evening through Wednesday night)
Issued at 358 PM EDT TUE JUN 25 2024
Current surface analysis is rather active but synoptically surface
high pressure is situated over the region. Mesoscale wise, an MCS,
from last night's activity in the Upper Great Lakes, is continuing
to dive south-southeast toward the CWA. Dry air over the region is
causing the MCS to weaken as it approaches the CWA but a shower or
two my clip areas along and north of I-64. Those showers and storms
will linger over the next couple of hours before a brief lull in
activity is expected for a few hours this evening. Then CAMs try to
bring another round of showers and storms to the area as the western
half of the current MCS tries to dive southeast into the region
after 03Z and lingering through the early morning hours of Wednesday.
Wednesday brings about another round of showers and storms. A couple
small shortwave perturbations are revolving around a parent trough
that will bring a surface low across southern Canada and a cold
front through the CWA during the day Wednesday. The SPC has placed
areas along and north of the Mountain Parkway in a Slight Risk of
severe weather. The rest of the area is under a Marginal Risk of
severe weather for cold frontal passage Wednesday afternoon. The
timing of the boundary will allow for the best instability building.
This is shown in forecast soundings as there's decent forecast
severe weather indices in place across the area. Steep low and mid
level lapse rates are in place, instability ranging from 2,000 to
2,500 J/kg of CAPE in the afternoon is favorable, PW's around 1.80"
(which if materialized could bring some heavy rainfall) even from
yesterday's soundings, effective bulk shear has increased slightly
across the region which could help promote some longer-lived
stronger storms Wednesday afternoon. The biggest threat of the day
appears to be damaging wind, but large hail and possibly an isolated
tornado cannot be ruled out. However, the potential for increased
cloud cover Wednesday morning could limit the ability to build in
the best instability which alone could limit the coverage of the
thunderstorms. Thunderstorms will taper off from northwest to
southeast through the overnight Wednesday but an H850 shortwave is
forecast to develop with a surface feature riding along the
departing cold front. This secondary surface feature will keep
lingering shower and thunderstorm chances across the far eastern
third of the CWA through the end of the period.
Overall, the entire period will be highlighted by multiple rounds of
showers and thunderstorms with high temperatures remaining in the
mid-80s to low-90s and overnight lows in the upper-60s to mid-70s.
.LONG TERM...(Thursday through Tuesday)
Issued at 451 PM EDT TUE JUN 25 2024
The models are in good overall agreement with the long wave
pattern through early next week. A more stagnant pattern will be
in place across the southern half of the CONUS, as a ridge
gradually strengthens with time, mainly centering over the lower
Mississippi Valley. Meanwhile, the pattern will be more
progressive across the northern half of the CONUS, as short wave
energy riding from west to east within the westerlies allow for
some bouts of unsettled weather. Eastern Kentucky will be on the
southern extent of this activity, with periods of building heat as
well as some better chances of convection this weekend.
PoPs will linger Thursday behind a slowly departing cold front,
mainly across our southeast. Temperatures will start out cooler,
with highs in mid 80s and lows Thursday night in the upper 50s and
lower 60s in the valleys. Hot weather returns for Friday, as 500
mb heights rise. Enough moisture may also come back to allow for
the threat of isolated convection (20%) across our south. Highs
will be in the low 90s, with a few mid 90s possible. Saturday will
be the overall hottest day, as highs will be similar to Friday,
while dew points climb to the low to mid 70s, yielding potential
heat indices of around 100 degrees at most locations. Given the
increased resultant instability in place, there will also be a
better chance of convection (50-60%) Saturday afternoon. A passing
cold front Sunday will bring our best overall rain chances,
peaking at 50-70%. A brief cool down follows into Monday, with
highs retreating to the 80s; however, a resurgence of higher 500
mb heights will bring lower 90s back to the area on Tuesday for
highs, with lower chance PoPs (20-40%) making a comeback as well.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
ISSUED AT 712 PM EDT TUE JUN 25 2024
VFR conditions are prevailing across the area and will persist
through much of the TAF period. A slow moving MCS is continuing to
move toward the area. As a result, opted to add a TEMPO to KSYM
and KSME for the potential change in conditions as the decay
system moves into the region. Once the MCS dissipates, a brief
lull in activity is expected before a cold front brings renewed
chances of showers and thunderstorms to all TAF sites after
18Z/Wednesday through the remainder of the period. Lastly, light
and variable winds are largely expected except where convection
exists.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...VORST
SHORT TERM...VORST
LONG TERM...GEOGERIAN
AVIATION...VORST
Hazardous weather outlook, Jun 25, 6:06 PM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
706 PM EDT Tue Jun 25 2024
KYZ044-050>052-058>060-068-069-079-104-106-108-111-261200-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Elliott-Morgan-Wolfe-Lee-
706 PM EDT Tue Jun 25 2024
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Tonight.
Thunderstorms are possible this evening into the overnight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms are possible Wednesday through Wednesday evening. Some
of these storms could produce strong to damaging wind gusts and or
hail.
Thunderstorms are also possible at times from Friday through Sunday.
Heat indices could peak at around a 100 degrees at some locations
Wednesday, Friday, and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ080-083>088-107-109-110-112>120-261200-
Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Johnson-Magoffin-
Floyd-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
706 PM EDT Tue Jun 25 2024
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms are possible Wednesday through Wednesday evening. Some
of these storms could produce strong to damaging wind gusts and or
hail.
Thunderstorms are also possible Thursday afternoon, and at times
from
Friday to Monday.
Heat indices could peak at around a 100 degrees at some locations
Wednesday, Friday, and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VORST/GEOGERIAN
In the hours before
Special weather statement, Jun 25, 6:30 PM EST, 25 minutes before
Special Weather Statement
National Weather Service JACKSON KY
730 PM EDT Tue Jun 25 2024
KYZ044-050-051-058-059-260000-
Montgomery KY-Estill KY-Bath KY-Fleming KY-Powell KY-
730 PM EDT Tue Jun 25 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN POWELL...
MONTGOMERY...WESTERN BATH...NORTHWESTERN ESTILL AND CENTRAL FLEMING
COUNTIES THROUGH 800 PM EDT...
At 730 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to Winchester to 7 miles
northwest of Richmond. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sharpsburg, Cowan, Grassy Lick, and Sideview around 735 PM EDT.
Mount Sterling, Prewitt, Pecks Ridge, Sherburne, Wades Mill,
Stoops, Judy, Klondike, Bethel, and Craintown around 740 PM EDT.
Camargo, Tilton, Ewington, Levee, Palmer, Flat Creek, Gatewoods
Station, and Reynoldsville around 745 PM EDT.
Westbend, Iron Mound, Pebble, Cressy, and Coons Station around 750
PM EDT.
Other locations impacted by these storms include Fainville, Sewell
Shop, Vianna, and Sam.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Bert T. Combs Mountain Parkway between mile markers 13 and 18.
Interstate 64 in eastern Kentucky between mile markers 105 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3844 8398 3839 8361 3791 8384 3768 8409
3775 8408 3778 8411 3781 8408 3781 8412
3783 8406 3785 8406 3783 8400 3784 8401
3787 8403 3786 8402 3793 8397 3812 8408
3817 8399 3832 8384
TIME...MOT...LOC 2330Z 289DEG 32KT 3842 8398 3802 8421 3780 8441
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEERTSONSpecial weather statement, Jun 25, 6:52 PM EST, 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
752 PM EDT Tue Jun 25 2024
KYZ044-050>052-058>060-108-111-260015-
Rowan KY-Montgomery KY-Menifee KY-Lee KY-Estill KY-Bath KY-
Fleming KY-Powell KY-Wolfe KY-
752 PM EDT Tue Jun 25 2024
...STRONG THUNDERSTORMS WILL IMPACT POWELL...MONTGOMERY...BATH...
ESTILL...MENIFEE...WESTERN LEE...SOUTHERN FLEMING...SOUTHWESTERN
ROWAN AND NORTHWESTERN WOLFE COUNTIES THROUGH 815 PM EDT...
At 751 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pebble to near Levee to near Blackburn to
near Winston. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Stanton, Irvine, Owingsville, Marshall, Jeffersonville, Clay City,
Ravenna, Odessa, Upper Spencer, and Slate Valley around 755 PM
EDT.
Salt Lick, Bowen, Alumbaugh, Pitts, Fagan, Furnace, Cornwell, Drip
Rock, Fitchburg, and Rogers Chapel around 800 PM EDT.
Frenchburg, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Midland, Leighton, Slade, Tabor, Pilot, Nada,
Evelyn, and Ramey around 805 PM EDT.
Other locations impacted by these storms include Fainville, Estilco,
Noland, Lakeview Heights, Sam, and Alger.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Bert T. Combs Mountain Parkway between mile markers 13 and 40.
Interstate 64 in eastern Kentucky between mile markers 109 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3815 8347 3782 8355 3754 8380 3753 8382
3764 8413 3767 8409 3775 8408 3778 8411
3780 8408 3782 8409 3781 8412 3784 8408
3783 8400 3785 8401 3787 8403 3787 8402
3793 8397 3800 8400 3819 8394 3829 8385
TIME...MOT...LOC 2351Z 294DEG 35KT 3825 8379 3795 8389 3767 8414 3766
8414
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEERTSON